News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Spotting Eight Days before Scheduled Period?


 teenager123 - Mon Jun 07, 2010 9:48 pm

I am on yasmin birth control. I was on antiobiotics for a cold for about three weeks. During those three weeks I had to take plan b twice. I went on to have my period at its normal time, in fact, it was shorter than usual. I waited about three weeks after taking antiobiotics (assuming they were out of my system by then) and about a week into a new pack of yasmin to have sex without a condom. I also did not miss any pills during this time but was four hours late one night. Eight days before I'm supposed to have my next period, I started spotting for one day so far. What does this mean in regard to pregnancy and did the antiobiotics or Plan B cause this?
 Debbie Miller, RN - Wed Jun 09, 2010 12:08 am

User avatar Hello,
Whenever you take emergency contraceptive pills (plan B) you risk messing up your cycle because of the strong hormones involved. I suspect this is all that is going on. By the way, it has been shown that most antibiotics do not affect birth control use. Rifampin is the exception, used mostly in TB; not in routine infections.

Taking antibiotics will not help a cold anyway because in almost all cases these are caused by viruses and antibiotics do not kill viruses. It is best to only use antibiotics for bacterial infections, actually diagnosed, such as strep infection - beyond the typical and common cold or flu.

Best wishes
 teenager123 - Wed Jun 09, 2010 12:24 am

Thanks for your quick response! This make me feel a lot better :)
 Debbie Miller, RN - Wed Jun 09, 2010 10:21 am

User avatar You're welcome!
 teenager123 - Mon Jul 05, 2010 1:47 pm

Sorry to carry on with this conversation but I did eventually end up getting my period which ended about 2 weeks ago. About a week into my new pack of pills I began spotting again. However, this spotting is heavier than last time and has lasted about a week already. I don't start my next period for about 10-14 days. Is there a reason for this spotting that I should be concerned about? Could it still be due to the Plan B I took about 2-3 months ago?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here